Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 1, 2020, 2:44 PM EDT for Atlantic County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2020, 2:44 PM EDT (18:44 UTC)
- Expired
- May 1, 2020, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 42 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS81 KPHI 011844
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Fri May 1 2020
NJZ027-011915-
Southeastern Burlington-
244 PM EDT Fri May 1 2020
...A THUNDERSTORM WILL AFFECT SOUTHEASTERN BURLINGTON COUNTY...
At 244 PM EDT, a thunderstorm was located over Wading River, or 15
miles north of Atlantic City, moving east at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Port Republic, Bass River State Forest, New Gretna, Wading River and
Mystic Island.
This includes Garden State Parkway between mile markers 49 and 55.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3954 7441 3955 7442 3955 7443 3954 7443
3958 7454 3963 7453 3966 7439 3959 7439
3956 7441 3953 7439
TIME...MOT...LOC 1844Z 271DEG 9KT 3960 7449
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 1, 9:46 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 1, 9:46 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 946 AM EDT Fri May 1 2020 .SYNOPSIS... Low pressure will continue to move northeastward over coastal New England today before reaching Canada's Maritime Provinces tonight. High pressure is anticipated build into our region from the southwest and south through the weekend. A cold front from the northwest will slide across the region Sunday night with high pressure returning for the early part of the new week. Low pressure may approach from the west and southwest on Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A mid level low was located over Virginia this morning. The feature will lift northeastward today. Its associated trough axis is forecast to pass off the coasts of Delaware and New Jersey during the late afternoon and early evening. A pool of cold air aloft, associated with the mid level low, will create marginal instability for today as the strong early May sunshine tries to heat the surface. As a result, mostly cloudy conditions are anticipated along with scattered showers and isolated thunderstorms. Some of the thunderstorms will be accompanied by small hail. Today's high temperatures are expected to be mainly in the 60s with a northwest wind around 10 MPH developing. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... Heights will rebound as the low finally moves out to sea tonight, and expect showers to taper off fairly quickly this evening as drier air filters in behind a "cold front" (more appropriately a moisture boundary) and dynamic subsidence occurs behind the low. Skies will clear however winds behind the aforementioned boundary should keep us from radiatively cooling too efficient, and expect lows in the upper 40s and lower 50s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Heading into the weekend the weather should be quite pleasant. Weak high pressure should lead to mostly clear skies and light southerly flow should push temps into the low 70s across the region. I'm not sure if we could really ask for a nicer day to start the weekend. By Sunday we'll start to see clouds increase as a cold front will start to track in from the west however temps on the warm side of the front should warm into the low to mid 70s again on Sunday as 925mb temps increase to 15-16C with light westerly winds of 5-10 mph. The cold front moves through Sunday night and should cause some lightly scattered showers. Guidance is in two different camps with regards to how much precip there will be but with most of the guidance showing only a narrow axis of mid level moisture I leaned towards the idea of lowered precip totals. High pressure returns Monday with quiet sensible weather expected for Monday and Tuesday. Beyond that there's still quite the spread in model guidance so I've kept with a persistence forecast think that a pure blend of the guidance would result in an incorrect one. That translates in simply indicating an increase in clouds along with a chance of showers for Wednesday. Behind the cold front Sunday night temps should trend towards slightly below normal however there dont appear to be any frost/freeze concerns in the next 8 days. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...Generally a mix of VFR and MVFR conditions with scattered showers and isolated thunder. Northwest wind increasing to around 10 knots. High confidence in the wind and cloud cover. Low confidence in the timing of any showers and thunderstorms. Tonight...VFR with NW winds around 10 kts. High confidence. Outlook... Saturday...VFR. Northwest wind 10 to 15 knots with gusts of 20 to 25 knots. High confidence. Saturday night...Mainly VFR. Northwest to west wind 5 to 10 knots, becoming southwest. Medium to high confidence. Sunday...Mainly VFR. A chance of showers in the afternoon. Southwest wind around 10 knots. Medium confidence. Sunday night...VFR/MVFR conditions with a chance of showers. Southwest wind around 10 knots, becoming northwest. Medium confidence. Monday...Mainly VFR. Northwest wind 10 to 15 knots with gust of 20 to 25 knots. Medium confidence. Monday night...VFR. Northwest wind 5 to 10 knots. Medium confidence. Tuesday...VFR. Northwest wind around 10 knots. Medium confidence. && .MARINE... Seas initially in the 9-11 ft range will slowly come down today into tonight and will likely be the in the 7-9 ft range for most of the day and then 5-7 ft tonight. Winds will initially be from the SW around 5-10kts and then shift NW tonight sustained around 15 kts with gusts around 20 kts (although some 25 kts can't be ruled out particularly over the lower Delaware Bay). Outlook... Saturday...Wave heights on our ocean waters may remain around 5 feet in the morning, before subsiding in the afternoon. Saturday night through Tuesday...No marine headlines are anticipated. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455. && Synopsis...Deal Near Term...Iovino Short Term...Carr Long Term...Deal Aviation...Carr/Deal Marine...Carr/Deal
Hazardous weather outlook, May 1, 4:10 AM EDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 410 AM EDT Fri May 1 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-020815- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 410 AM EDT Fri May 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-020815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 410 AM EDT Fri May 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 11:30 AM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1130 AM EDT Fri May 1 2020
DEZ003-004-011615-
Inland Sussex-Delaware Beaches-
1130 AM EDT Fri May 1 2020
...A THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 1130 AM EDT, a strong thunderstorm was located over Selbyville, or
8 miles northwest of Ocean City, moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Selbyville, Millville, Ocean View and South Bethany.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3845 7503 3846 7505 3845 7505 3845 7523
3846 7523 3865 7506
TIME...MOT...LOC 1530Z 232DEG 6KT 3845 7517
StaarmannSpecial weather statement, May 1, 12:13 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1213 PM EDT Fri May 1 2020
DEZ004-011645-
Delaware Beaches-
1213 PM EDT Fri May 1 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUSSEX COUNTY...
At 1213 PM EDT, a strong thunderstorm was located near Millville, or
16 miles north of Ocean City, moving northeast at 5 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Millville, Ocean View and South Bethany.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3859 7512 3862 7512 3870 7506 3851 7504
3850 7511
TIME...MOT...LOC 1613Z 232DEG 6KT 3860 7507
StaarmannLocal storm report, May 1, 1:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT FRI MAY 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL TINTON FALLS 40.30N 74.09W
05/01/2020 E0.25 INCH MONMOUTH NJ PUBLIC
TIME ESTIMATED FROM RADAR.
&&
SFJSpecial weather statement, May 1, 1:32 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
132 PM EDT Fri May 1 2020
NJZ014-026-011745-
Eastern Monmouth-Coastal Ocean-
132 PM EDT Fri May 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH COUNTY...
At 132 PM EDT, a strong thunderstorm was located over Point Pleasant
Beach, or 9 miles south of Asbury Park, moving east at 15 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Manasquan, Point Pleasant Beach, Mantoloking, Allenwood, Point
Pleasant, Brielle, Spring Lake Heights, Spring Lake, Sea Girt and Bay
Head.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4002 7402 4007 7410 4012 7410 4014 7409
4016 7398
TIME...MOT...LOC 1732Z 279DEG 14KT 4009 7407
StaarmannSpecial weather statement, May 1, 2:32 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
232 PM EDT Fri May 1 2020
NJZ013-014-011845-
Eastern Monmouth-Western Monmouth-
232 PM EDT Fri May 1 2020
...A THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH COUNTY...
At 232 PM EDT, a thunderstorm was located over Allenwood, or near
Asbury Park, moving east at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Asbury Park, Tinton Falls, Manasquan, Allenwood, Neptune City, Spring
Lake Heights, Bradley Beach, Spring Lake, Avon-By-the-sea, Sea Girt,
Interlaken, Allenhurst, Loch Arbour, Ocean Grove, Shark River Hills,
West Belmar, South Belmar and Wanamassa.
This includes the following highways...
Garden State Parkway between mile markers 97 and 101.
Interstate 195 in New Jersey near mile marker 34.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4024 7397 4011 7401 4013 7410 4014 7411
4021 7414
TIME...MOT...LOC 1832Z 265DEG 13KT 4016 7408
StaarmannSpecial weather statement, May 1, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Fri May 1 2020
NJZ027-011915-
Southeastern Burlington-
244 PM EDT Fri May 1 2020
...A THUNDERSTORM WILL AFFECT SOUTHEASTERN BURLINGTON COUNTY...
At 244 PM EDT, a thunderstorm was located over Wading River, or 15
miles north of Atlantic City, moving east at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Port Republic, Bass River State Forest, New Gretna, Wading River and
Mystic Island.
This includes Garden State Parkway between mile markers 49 and 55.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3954 7441 3955 7442 3955 7443 3954 7443
3958 7454 3963 7453 3966 7439 3959 7439
3956 7441 3953 7439
TIME...MOT...LOC 1844Z 271DEG 9KT 3960 7449
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:49 PM EDT | Small Craft Advisory | PHI | 40 hr | |
| May 1, 11:52 AM EDT | Special Marine Warning | PHI | 68 min | |
| May 1, 1:32 PM EDT | Special Weather Statement | PHI | Monmouth | 13 min |
| May 1, 2:32 PM EDT | Special Weather Statement | PHI | Monmouth | 13 min |
| May 1, 3:17 PM EDT | Special Weather Statement | PHI | Ocean | 13 min |
| May 1, 3:27 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| May 1, 3:47 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| May 1, 4:04 PM EDT | Special Weather Statement | PHI | Monmouth | 26 min |
| May 1, 4:42 PM EDT | Special Weather Statement | PHI | Atlantic | 18 min |
| May 1, 4:47 PM EDT | Special Weather Statement | PHI | Monmouth | 43 min |
| May 1, 5:11 PM EDT | Special Weather Statement | PHI | Atlantic | 34 min |
| May 1, 5:33 PM EDT | Special Weather Statement | PHI | Atlantic | 42 min |
| May 1, 6:28 PM EDT | Areal Flood Advisory | PHI | Atlantic | 2 hr |
| Apr 30, 8:22 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe | 4 hr |
| May 1, 8:48 AM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| May 1, 9:50 AM EDT | Special Weather Statement | PHI | Sussex | 40 min |
| May 1, 11:30 AM EDT | Special Weather Statement | PHI | Sussex | 45 min |
| May 1, 12:13 PM EDT | Special Weather Statement | PHI | Sussex | 32 min |
| May 1, 8:04 AM EDT | Special Weather Statement | PHI | Caroline | 56 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.